MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP 4.5 TI OP/CLSD 4.5X4.5; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXP 4.5 TI OP/CLSD 4.5X4.5; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186172345
Medical Device Problem Codes Device Slipped (1584); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: kwp;kwq;mnh;mni;osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during growing rod lengthening procedure on (b)(6) 2020, after exposure of the original / existing hardware, the surgeon determined that the interface between the wedding band connector and the rod was loose.The surgeon noticed that the single innie set screw locked into the connector on the open side of the 4.5 / 4.5 connector was stripped and cross threaded.Infection was present at the time of the procedure.The procedure was successfully completed.There was surgical delay of ten (10) minutes.This report captures the post- op event (loosening of the interface between the wedding band connector and the rod, single set innie screw was stripped and crossed threaded, infection was present) while related complaint (b)(4) captures the intra-op event (attempted to implant a new single innie set screw which immediately cross threaded).This is report 1 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: unknown rod (part# unknown, lot# unknown, quantity# 1), unknown screw (part# unknown, lot# unknown, quantity# 1), unknown locking/set screws (part# unknown, lot# unknown, quantity# 2).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: device problem code device slipped was reported inadvertently in initial report.It is not applicable for the reported device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the exp 4.5 ti op/clsd 4.5x4.5 (part #: 186172345, lot #: am904118) was received at us cq.Upon visual inspection, the device has scratches on the surface and the internal thread looked worn.Component part # 887002342 expedium 4.5, ti, hexlobe setscrew was disassembled from the main device and no issue could be reported on this component.The overall complaint was confirmed for the exp 4.5 ti op/clsd 4.5x4.5 (part #: 186172345, lot #: am904118) as the visual inspection performed on the device revealed scratches on the surface and the internal thread looked worn.No definitive root cause could be determined based on the provided information but it is likely that the device failure occurred.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for exp 4.5 ti op/clsd 4.5 x 4.5 was conducted identifying that lot number am904118 was released in a single batch.Batch1: units were released on 01 mar 2017 with no discrepancies.Batch1: units were released on 01 mar 2017 with no discrepancies.Batch1: units were released on 01 mar 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP 4.5 TI OP/CLSD 4.5X4.5
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9812470
Report Number1526439-2020-00675
Device Sequence Number19555794
Product Code NKB
UDI-Device Identifier10705034108964
UDI-Public(01)10705034108964
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number186172345
Device Catalogue Number186172345
Device Lot NumberAM904118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
04/15/2020
10/14/2020
11/02/2020
11/05/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date03/10/2020
04/15/2020
10/19/2020
11/04/2020
11/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;